I recently began taking Effexor after taking Zoloft for six months. I have also been taking Xanax for one year. I believe that I have developed a tolerance for it, and its side effects are terrible. I realize that I have to taper off of Xanax, but was wondering if taking a medication like Buspirone while I withdraw from Xanax would be a good idea.
I took about 8 2mg xanax a day for two years and quit cold turkey.. its nothing to mess with.. the 1st week i cried,shook,threw up, and has the worst headache in the front of my head.
the symptoms disappeared the same way they came. 1st i stopped crying then i stopped throwing up and so on.
the 8th day into it physically i was feeling better but as soon as i started to feel better is when i started to have problems with my speech, i could look at it but couldnt pronounce it.. it was weird.. then the hallucinations came.. I hallucinated for one week straight.. it started off light ( with the speech i'm guessing) and slowly got worse.. so bad i didnt know when i was awake and when i was a sleep.. the last day i hallucinated i hallucinnted all day.. i think.. and then it quit.. and I was done..
Buspirone, in my experience, is not a great substitute for Xanax. Instead, I'd ask my doctor to switch to Klonopin or Valium (both have long half-lives, whereas Xanax has a very short half-life, hence the nasty side-effects). Taper SLOWLY off Xanax while taking either Klonopin or Valium, and eventually you will only be taking Klonopin or Valium (the equivalent dose of however much Xanax you're taking).
The next step would be to taper slowly off of either of these drugs, which is far easier than tapering off Xanax by itself. Seek the advice of your doctor, and mention that you'd like to switch to a longer-lasting benzo, and slowly taper off Xanax, due to the bad side-effects. Most doctors will be very willing to help you do this.
Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Mar 2011 • 1 answer
Posted 18 Apr 2012 • 2 answers
Posted 17 Jan 2013 • 4 answers
Posted 22 Oct 2016 • 9 answers
Posted 20 Apr 2017 • 0 answers